New Delhi, Jan 22: Sunanda Pushkar died of poisoning caused by anxiety drug Alprax, the final report by AIIMS medical board said.
All India Institute of Medical Sciences experts also said there could be chances of an injectable poison, in view of certain marks on Sunanda's body.
Also read: New twist in Sunanda Pushkar death mystery
The report - submitted to the Delhi police earlier this month - said the FBI had confirmed the presence of lidocaine (used to relieve itching, burning and pain due to skin inflammation) in her body.
The final report came after the Delhi Police received the viscera report in November 2015 from the Federal Bureau of Investigation (FBI), where it was sent to determine the kind of poison that killed Pushkar - the wife of Congress leader Shashi Tharoor - after an AIIMS medical board identified poisoning as the cause for her death.
In the report, the AIIMS also concluded that there was need for Special Investigation team (SIT) to thoroughly investigate if any person in the vicinity and in access of insulin was present, since there were injection marks on her body.
Pushkar, 52, was found dead in a south Delhi hotel room on January 17, 2014.
In the final viscera report, the AIIMS board unanimously concluded that the death was due to poisoning. They ruled out death due to a combination of drugs.
The report reads: "The circumstantial recovery of empty Alprax Tablets (27 tablets) and report of the FBI, which shows the presence of Alprax in stomach and its contents, spleen, liver section, kidneys, blood sample, as well as wet clothing due to urination, bed cover and bed sheet, confirmed the death is due to excessive ingestion of Alprazolam tablet."
The medical board report said: "The fatal dose of Alprax is completely variable from person to person, physical conditions and medical history/duration/dose of intake of Alprax exceeding the prescribed dose leads to poisoning."
Delhi Police Commissioner B.S. Bassi had said necessary information on the case will be shared once the investigation is complete.